Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 13, NWS Wakefield, VA

March 23, 20114 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Mar 23, 2011, 7:06 PM EDT for 4 counties in Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2011, 7:06 PM EDT (23:06 UTC)
Expired
Mar 23, 2011, 7:45 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Amelia County, VA, Chesterfield County, VA, Dinwiddie County, VA, Powhatan County, VA

The radar

The Norfolk radar (KAKQ), 63 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 23, 6:04 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WUUS51 KAKQ 232306
SVRAKQ
VAC007-041-053-145-232345-
/O.NEW.KAKQ.SV.W.0013.110323T2306Z-110323T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
706 PM EDT WED MAR 23 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN AMELIA COUNTY IN CENTRAL VIRGINIA...
  SOUTHERN CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
  NORTHERN DINWIDDIE COUNTY IN SOUTH CENTRAL VIRGINIA...
  EXTREME SOUTH CENTRAL POWHATAN COUNTY IN CENTRAL VIRGINIA...

* UNTIL 745 PM EDT

* AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SCOTTS FORK...OR NEAR
  AMELIA COURTHOUSE...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE CHESDIN PARK AROUND 725 PM EDT.
  LAKE CHESDIN DAM AROUND 730 PM EDT.
  CHESTER...MATOACA AND BELLWOOD AROUND 735 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WINTERPOCK...BEACH...POCAHONTAS STATE PARK...CHESTERFIELD AND
CENTRALIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3743 7743 3728 7744 3723 7743 3722 7746
      3721 7745 3712 7756 3716 7783 3718 7782
      3724 7772 3734 7790 3744 7790
TIME...MOT...LOC 2307Z 266DEG 45KT 3729 7791
WIND...HAIL 60MPH <.75IN

$$

CWAMSLEY
2 follow-up statements
248 
WWUS51 KAKQ 232335
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
735 PM EDT WED MAR 23 2011

VAC007-145-232345-
/O.CAN.KAKQ.SV.W.0013.000000T0000Z-110323T2345Z/
AMELIA VA-POWHATAN VA-
735 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL POWHATAN
AND EASTERN AMELIA COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4. IN WAKEFIELD.

LAT...LON 3741 7777 3743 7743 3728 7744 3723 7743
      3722 7746 3721 7745 3712 7756 3715 7775
      3722 7768 3724 7768 3727 7765 3729 7768
      3732 7767
TIME...MOT...LOC 2335Z 266DEG 45KT 3727 7747

$$

VAC041-053-232345-
/O.CON.KAKQ.SV.W.0013.000000T0000Z-110323T2345Z/
DINWIDDIE VA-CHESTERFIELD VA-
735 PM EDT WED MAR 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CHESTERFIELD AND NORTH CENTRAL DINWIDDIE COUNTIES UNTIL 745 PM EDT...

AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR MATOACA...OR NEAR COLONIAL
HEIGHTS...MOVING EAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
CHESTERFIELD AND NORTH CENTRAL DINWIDDIE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3741 7777 3743 7743 3728 7744 3723 7743
      3722 7746 3721 7745 3712 7756 3715 7775
      3722 7768 3724 7768 3727 7765 3729 7768
      3732 7767
TIME...MOT...LOC 2335Z 266DEG 45KT 3727 7747
WIND...HAIL 60MPH <.75IN

$$

CWAMSLEY
467 
WWUS51 KAKQ 232341
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
741 PM EDT WED MAR 23 2011

VAC041-053-232350-
/O.EXP.KAKQ.SV.W.0013.000000T0000Z-110323T2345Z/
DINWIDDIE VA-CHESTERFIELD VA-
741 PM EDT WED MAR 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHESTERFIELD AND NORTH
CENTRAL DINWIDDIE COUNTIES WILL EXPIRE AT 745 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA. HOWEVER ADDITIONAL SHOWERS AND THUNDERSTORMS BELOW SEVERE 
CRITERIA WILL CONTINUE THROUGH 800 PM EDT. 

LAT...LON 3741 7777 3743 7743 3728 7744 3723 7743
      3722 7746 3721 7745 3712 7756 3715 7775
      3722 7768 3724 7768 3727 7765 3729 7768
      3732 7767
TIME...MOT...LOC 2340Z 266DEG 45KT 3727 7739

$$

CWAMSLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 6:26 PM EDT, 40 minutes earlier.

Area forecast discussion, Mar 23, 6:26 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
626 PM EDT WED MAR 23 2011

.SYNOPSIS...
A WARM FRONT WILL MOVE NORTH THROUGH THE MARINE AREA LATE EVENING.
LOW PRESSURE WILL TRACK ALONG THE FRONT ACROSS THE MID ATLANTIC
REGION TONIGHT. A COLD FRONT WILL PUSH ACROSS THE WATERS THURSDAY
MORNING. HIGH PRESSURE BUILDS IN FROM THE NORTHWEST THURSDAY NIGHT
AND FRIDAY. A WARM FRONT WILL DEVELOP TO THE SOUTHWEST ON SATURDAY
AND MOVE JUST SOUTH OF THE AREA ON SUNDAY. HIGH PRESSURE RETURNS
ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SVR TSTM WATCH #59 IS NOW IN EFFECT FOR THE WESTERN HALF OF THE
CWA...INCLUDING THE MIDDLE/LOWER PENINSULA SOUTHWARD INTO INTERIOR
NE NC. MAIN THREAT WITH THESE SEVERE STORMS THIS EVENING AND
TONIGHT WILL BE DAMAGING WINDS AND LARGE HAIL. INITIAL LINE OF
STORMS IS PUSHING INTO THE WESTERN PIEDMONT COUNTIES AS OF 6PM.
THIS LINE WILL QUICKLY MOVE EASTERN OVER THE NEXT FEW HOURS. WILL
WATCH THE PROGRESSION OF THESE STORMS THIS EVENING AND MAKE
ADDITIONAL UPDATES AS NECESSARY. WILL KEEP PRECIP IN THE FORECAST
OVERNIGHT AS IT WILL TAKE UNTIL AT LEAST DAYBREAK FOR BULK OF THE
PRECIP TO EXIT THE REGION. LOWS TONIGHT WILL BE IN THE MID 40S
OVER THE LOWER MD EASTERN SHORE TO THE MID 50S OVER NE NC.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
THU/FRI...LATEST MODEL TRENDS SUGGEST A SLOWER CLEARING ON THU AS
MOISTURE TRAPPED UNDER INVERSION MAY TAKE MUCH OF THE MORNING TO
SCOUR OUT. HAVE GONE MORE PESSIMISTIC WITH A CLOUDY AND COOLER
THURSDAY WITH LINGERING SLIGHT/LOW PCPN CHCS THRU AT LEAST MIDDAY.
DRY AND COOL THU NIGHT AND FRI W/ LOWS IN THE UPR 20S TO MID
30S...AND HIGHS IN THE UPR 40S TO UPR 50S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
NOT TOO MANY CHANGES TO THE LONG TERM FROM YSTRDY. MID LVL QUASI
ZONAL FLOW WILL LEAD TO FAST MOVING SYSTEMS PUSHING OVER THE CONUS
INTO EARLY NEXT WEEK. WITH THIS IN MIND...THIS TYPE OF PATTERN ALSO
ALLOWS FOR A FRONTAL BOUNDARY TO BE DRAPED W/E ACROSS THE SRN MID
ATL RGN AND WAVER AT TIMES N/S AS SHRTWVS RIDE ALONG IT. THIS WILL
SET THE STAGE FOR CHC OF RAIN WHEN SHRTWVS MOVE OVERHEAD (TYPICALLY
LATE DAY SCENARIOS SEEM TO USUALLY OCCUR)...BUT CAN NOT RULE OUT
MORNING ACTIVITY AT TIMES. FOR NOW WILL KEEP CHCS OF SHRA ACTIVITY
(SAT/SUN) AND WILL LIKELY ALSO LEAD TO POSSIBLE DRAMATIC
TEMPERATURE DIFFERENCES N/S OF WHERE THE BOUNDARY LIES. GUIDANCE
HAS BEEN FAIRLY PROBLEMATIC WITH MAX HIGHS BUT THE GENERAL
CONSENSUS WOULD BE BLO NRML TEMPS FOR THE PERIOD.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
MAINLY VFR INTO THIS EVE ALTHO SBY LOOKS TO STAY N OF THE FRONT
AND THUS LOW CEILINGS WILL REMAIN THERE THROUGH THE AFTN. SCT
SHOWERS AND TSTMS WILL BE PSBL TONIGHT...WHICH WILL BE HANDLED
WITH A CB GROUP AT THIS POINT.

A COLD FRONT MOVES THROUGH EARLY THURSDAY WITH LINGERING LOW
CLOUDS THRU SUNRISE. SLOW IMPROVEMENT EXPECTED DURING THE LATE
MORNING/EARLY AFTN WITH VFR CONDS ARE EXPECTED DURING THE AFTN.
THERE WILL BE A CHC FOR LIGHT RAIN THROUGH THE WEEKEND.

&&

.MARINE...
A WARM FRONT WILL LIFT NORTHWARD THRU THE MARINE AREA LATE THIS
AFTERNOON AS A LOW PRESSURE SYSTEM TRACKS FROM THE UPPER MIDWEST
ACROSS THE MID ATLANTIC TONIGHT. A WIND SHIFT TO THE S AND
EVENTUALLY SW IS EXPECTED WITH THE POTENTIAL FOR THUNDERSTORMS
FROM THIS EVENING. A COLD FRONT ASSOCIATED WITH THE LOW PRESSURE
SYSTEM DROPS THROUGH THE REGION THURSDAY MORNING WITH DECENT CAA
COMMENCING IN ITS WAKE. SCA FLAGS HAVE BEEN RAISED FOR ALL ZONES
BEGINNING THURSDAY MORNING...AND LASTING THROUGH EARLY FRIDAY
MORNING. HIGH PRESSURE BUILDS IN FROM THE NORTHWEST BEGINNING
THURSDAY NIGHT AND REMAINS ANCHORED TO THE NORTH AS THE COLD FRONT
STALLS TO THE SOUTH RESULTING IN PERSISTENT N-NE FLOW INTO THE
WEEKEND.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM THURSDAY TO 8 AM EDT FRIDAY FOR
     ANZ630>633.
     SMALL CRAFT ADVISORY FROM 6 AM THURSDAY TO NOON EDT FRIDAY FOR
     ANZ650-652-654-656-658.

&&

SYNOPSIS...BTC
NEAR TERM...LKB/JDM
SHORT TERM...TMG/LKB
LONG TERM...BTC/CCW
AVIATION...BTC/AJZ
MARINE...BTC/AJZ/MPR
Hazardous weather outlook, Mar 23, 6:12 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
612 PM EDT WED MAR 23 2011

MDZ021>025-NCZ015>017-031-032-102-VAZ075>078-095-097>100-242215-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-
OUTER BANKS CURRITUCK-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
612 PM EDT WED MAR 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA...THE
EASTERN SHORE OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE STORMS
MAY PRODUCE STRONG WINDS...SMALL HAIL...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>014-030-VAZ048-049-060>074-079>094-096-242215-
NORTHAMPTON NC-HERTFORD-GATES-BERTIE-FLUVANNA-LOUISA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-
AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-
ESSEX-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-
612 PM EDT WED MAR 23 2011

...SEVERE THUNDERSTORM WATCH 59 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL
VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST
VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-654-656-658-242215-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
612 PM EDT WED MAR 23 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO NOON EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-242215-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
612 PM EDT WED MAR 23 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 8 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 23, 6:36 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
636 PM EDT WED MAR 23 2011

VAZ060-061-065>070-079-080-232330-
AMELIA VA-BRUNSWICK VA-CHESTERFIELD VA-CUMBERLAND VA-DINWIDDIE
VA-LUNENBURG VA-MECKLENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD
VA-
636 PM EDT WED MAR 23 2011

...STRONG THUNDERSTORMS MOVING INTO THE EASTERN VIRGINIA PIEDMONT...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS OVER THE PIEDMONT OF SOUTHERN VIRGINIA
MOVING EAST AT 45 MPH. THESE WILL APPROACH WESTERN PORTIONS OF THE
RICHMOND METRO AREA BY 730 PM EDT.

RADAR INDICATED A STRONG THUNDERSTORM 19 MILES NORTHWEST OF CHASE
CITY...OR ABOUT 6 MILES NORTH OF CLOVER...MOVING EAST AT 45 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR FORT MITCHELL AT 645 PM
EDT...BLEVINS CORNER AT 650 PM EDT...PLEASANT GROVE AT 655 PM
EDT...LUNENBURG AT 700 PM EDT...VICTORIA AT 705 PM EDT...KENBRIDGE
AT 710 PM EDT.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS.

LAT...LON 3668 7870 3670 7865 3690 7850 3707 7846
      3710 7850 3766 7819 3738 7739 3735 7739
      3660 7782 3657 7872

ALEXANDER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 3:58 AM EDTSmall Craft AdvisoryAKQ60 hr
Mar 23, 6:36 PM EDTSpecial Weather StatementAKQAmelia, Brunswick, Chesterfield, Cumberland, Dinwiddie, Lunenburg and 3 more54 min
Mar 23, 6:54 PM EDTSevere Thunderstorm WarningAKQAmelia, Nottoway51 min
Mar 23, 7:26 PM EDTSpecial Weather StatementAKQKing George64 min
Mar 23, 7:52 PM EDTSpecial Weather StatementAKQCharles City, Greensville, James City, Prince George, Southampton, Surry and 7 more38 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.